# SDR 96ZZZX5711

- Difficulty date: October 15, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8407C
- Make and model: Piper PA-34-200T
- Aircraft serial: 347670167
- System (JASC): 3210 · Main Landing Gear
- Part: Centering Spring
- Part number: 9652200
- Condition: Shaft Broken
- Location: Nlg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CENTER SHAFT OF NOSE GEAR CENTERING SPRING FOUND SHEARED AT ROD END FITTING.  VISUAL INSPECTION  INDICATED SHAFT HAD BEEN CRACKED VERTICALLY ON BOTH SIDES OF CENTER FOR SOME TIME PRIOR TO FINALLY BREAKING.  SUSPECT THIS WAS CAUSED BY UTILIZATION OF A TOWING TUG AND TURNING NOSE GEAR TOO FAR SIDE TO SIDE.  RECOMMEND FREQUENT INSPECTION.
